MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CITADEL BED FRAME; BED, AC-POWERED ADJUSTABLE HOSPITAL

ARJOHUNTLEIGH POLSKA SP. Z O.O. CITADEL BED FRAME; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number CX812A3K1AMAD0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Fall (1848)
Date of Event 03/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the information gathered, the patient fell from the citadel bed.The customer alleged that the citadel bed exit alarm was set, but did not turn on when the event occurred.The exit alarm is designed to notify the staff when the patient¿s undesired movement occurs.It does not protect the patient from intentional or unintentional exit from the bed.The arjo service technician checked the exit alarm and no issue was found.The circumstances of the event remain unknown as the event was unwitnessed.There was no injury reported by a customer.Based on the quality check performed after returning the device from the customer, no device failure was observed.The allegation concerning exit alarm failure was not confirmed as it was working properly during testing.The circumstances of the event remain unknown as the event was unwitnessed.It is unknown whether the side rails were raised when the event occurred.The instructions for use for citadel bed frame (830.213-en rev.12) informs user: "the patient movement detection function should be checked periodically for correct operation and before each new patient uses the bed¿ ¿before using patient movement detection, verify that the alarm can be easily heard by caregivers.Example; at the nurse¿s station.¿ the ifu describes also the potential risk of patient's fall inadvertent exit on several occasions: "to minimize the risk of falls or injury, the bed should always be in the lowest practical position when the patient is unattended." "whether and how to use side rails or restraints is a decision that should be based on each patient's needs and should be made by the patient and the patient's family, physician and caregivers, with facility protocols in mind.Caregivers should assess risks and benefits of side rail/restraint use (including entrapment and patient falls from bed) in conjunction with individual patient needs, and should discuss use or non-use with patient and or family." to sum up, arjo device was used for a patient treatment when the event occurred and from that perspective it played a role in the event.It was claimed that the exit alarm did not work, however no malfunction was found during the device evaluation.This complaint is reportable due to allegation of patient's fall from the bed.
 
Event or Problem Description
Following the information gathered, the patient fell from the citadel bed.The customer alleged that the citadel bed exit alarm was set, but did not turn on when the event occurred.The exit alarm is designed to notify the staff when the patient¿s undesired movement occurs.It does not protect the patient from intentional or unintentional exit from the bed.The arjo service technician checked the exit alarm and no issue was found.The circumstances of the event remain unknown as the event was unwitnessed.There was no injury reported by a customer.

Brand Name
CITADEL BED FRAME
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key19095439
Report Number3007420694-2024-00102
Device Sequence Number15379851
Product Code FNL
UDI-Device Identifier05056097351742
UDI-Public(01)05056097351742(11)210407
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberCX812A3K1AMAD0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown